Alert archive / Wisconsin / Freeze Warnings in 2008
Freeze Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 27, 2008, 3:07 PM CDT for 22 counties in Wisconsin. It took effect at May 28, 2008, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 3:07 PM CDT (20:07 UTC)
- In effect from
- May 28, 2008, 12:00 AM CDT
- Expired
- May 28, 2008, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 272007 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CDT TUE MAY 27 2008 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .UNSEASONABLY COLD TEMPERATURES ARE EXPECTED OVERNIGHT. WINDS WILL BECOME CALM TONIGHT AS A CANADIAN HIGH PRESSURE SYSTEM SETTLES INTO WISCONSIN. WIZ005-010>013-018-019-021-280500- /O.UPG.KGRB.FZ.A.0001.080528T0500Z-080528T1200Z/ /O.NEW.KGRB.FZ.W.0003.080528T0500Z-080528T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 307 PM CDT TUE MAY 27 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT WEDNESDAY. THE FREEZE WATCH HAS BEEN REPLACED BY THE WARNING. CHILLY CANADIAN AIR ACROSS THE AREA...CLEAR SKIES...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING OVERNIGHT. OVERNIGHT LOWS TEMPERATURES RANGING FROM 25 TO 30 ARE EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL EARLY SEASON CROPS AND OTHER SENSITIVE VEGETATION. PLANTS WHICH ARE STILL IN POTS SHOULD BE BROUGHT INTO THE HOUSE OR GARAGE FOR PROTECTION. STORES WITH LARGE AMOUNTS OF ANNUAL PLANTS OUTSIDE COULD HAVE SIGNIFICANT LOSES IF THEY ARE NOT PROTECTED. $$ WIZ020-022-030-031-035>040-045-048>050-073-074-280500- /O.NEW.KGRB.FZ.W.0003.080528T0500Z-080528T1200Z/ MENOMINEE-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 307 PM CDT TUE MAY 27 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT WEDNESDAY. CHILLY CANADIAN AIR ACROSS THE AREA...MOSTLY CLEAR SKIES...AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING OVERNIGHT OVER MUCH OF THE AREA. OVERNIGHT LOWS TEMPERATURES ARE EXPECTED TO RANGE FROM 28 TO 33. THE COLDER READINGS ARE EXPECTED OVER RURAL AREAS...AND AREAS INLAND FROM LAKE MICHIGAN AND THE BAY OF GREEN BAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL EARLY SEASON CROPS AND OTHER SENSITIVE VEGETATION. PLANTS WHICH ARE STILL IN POTS SHOULD BE BROUGHT INTO THE HOUSE OR GARAGE FOR PROTECTION. STORES WITH LARGE AMOUNTS OF ANNUAL PLANTS OUTSIDE COULD HAVE SIGNIFICANT LOSES IF THEY ARE NOT PROTECTED. $$ TH
1 follow-up statement
000 WWUS73 KGRB 280246 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 946 PM CDT TUE MAY 27 2008 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .A COOL CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO WISCONSIN OVERNIGHT. LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES SHOULD ALLOW TEMPERATURES TO DROP TO THE FREEZING MARK...OR EVEN COLDER. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281200- /O.CON.KGRB.FZ.W.0003.080528T0500Z-080528T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 946 PM CDT TUE MAY 27 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. A COOL CANADIAN AIR MASS...COMBINED WITH LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING OVER MUCH OF THE AREA TONIGHT. OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM THE MIDDLE 20S IN FAR NORTHERN WISCONSIN TO THE UPPER 20S AND LOWER 30S FARTHER SOUTH. SLIGHTLY MILDER TEMPERATURES ARE EXPECTED NEAR THE LAKE MICHIGAN SHORELINE...SO A WIDESPREAD FREEZE IS NOT LIKELY THERE. IN ADDITION...INCREASING HIGH CLOUDS OVER CENTRAL WISCONSIN COULD PREVENT A WIDESPREAD FREEZE THERE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL EARLY SEASON CROPS AND OTHER SENSITIVE VEGETATION. PLANTS WHICH ARE STILL IN POTS SHOULD BE BROUGHT INTO THE HOUSE OR GARAGE FOR PROTECTION. STORES WITH LARGE AMOUNTS OF ANNUAL PLANTS OUTSIDE COULD HAVE SIGNIFICANT LOSSES IF THE PLANTS ARE NOT PROTECTED. $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 27, 2:23 PM CDT, 44 minutes earlier.
Area forecast discussion, May 27, 2:23 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 223 PM CDT TUE MAY 27 2008 .SHORT TERM...TONIGHT AND WEDNESDAY. OBVIOUS MAIN CHALLENGE CENTERS ON ISSUANCE OF FROST OR FREEZE HEADLINES OVERNIGHT. THIS AFTERNOON THE SURFACE RIDGE AXIS EXTENDS FROM SRN CANADA TO SE WI WITH UPPER LEVEL CI BRUSHING PARTS OF CENTRAL AND EAST CENTRAL AT TIMES. WHILE FREEZING TEMPOS A SLAM DUNK OVER NRN WI TNT...WENT BACK AND FORTH WITH A FROST OR FREEZE OVER THE SOUTH. DECIDED TO KEEP THE HEADLINES SIMPLE FOR THE TV FOLKS AND ISSUED A WARNING FOR THE ENTIRE AREA DUE TO RATHER COOL START THIS AFTERNOON AND SURFACE DEWPOINTS IN THE UPPER 20S. WILL EVEN INCLUDE THE LAKESHORE COUNTIES AS TEMPERATURES STARTING COOL AROUND 50. PRESSURE GRADIENT THIS EVENING MAY KEEP TEMPS IN CHECK OVER ERN WI AND ALONG THE LAKE...BUT ANTICIPATE TEMPS FOR INLAND REGIONS TO PLUMMET AS HIGH BUILDS IN AND WINDS CALM. AS MENTIONED SRN PORTIONS MAY SEE A WIDER RANGE IN LOW TEMPS TNT DUE TO THE CI CLOUDS AND PERHAPS A FROST ADVISORY WOULD HAVE WORKED OUT JUST AS WELL...BUT CONSIDERING MUCH OF THE FORECAST AREA EXPECTING NEAR RECORD LOWS TNT...FREEZING WARNING PREFERRED. QUIET WEATHER FOR WEDNESDAY AS HIGH PRESSURE SYSTEM DOMINATES THE REGION. .LONG TERM...WED NGT THRU NXT TUE. AFTER A COOL MID WEEK...CHALLENGE THEN TURNS TO CHC OF PCPN LATER IN THE WEEK WITH THE RETURN FLOW AS THE HIGH PRESSURE SYSTEM DROPS SOUTHEAST. TREND OF THE MODEL RUNS IS FOR A FASTER ARRIVAL OF THE WAA RETURN FLOW FOR THURSDAY NIGHT AND INTO FRIDAY. INCREASED POPS THURSDAY NIGHT AS A RESULT. TRENDS ALSO SUGGEST SURFACE LOW AND WARM FRONT WILL TRACK SOUTH OF THE FORECAST AREA FROM THURSDAY NIGHT INTO FRIDAY...BUT CLOSE ENOUGH TO PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN FOR PERHAPS STRONGER STORMS ON FRIDAY. AFTER THE PASSAGE OF THE FRONTAL SYSTEM ON FRIDAY...NORTHWEST FLOW WITH SUBTLE BOUNDARIES ON SATURDAY PROVIDE SOME POTENTIAL FOR CONVECTION...BUT WILL LEAVE DRY OR LOW CHC POPS. MDM RANGE SOLUTIONS DIVERT LATER SUNDAY INTO THE NEW WORK WEEK...RANGING FROM A RIDGE OVER THE REGION AS PER DGEX...TO A STRONG CANADIAN CDFNT DROPPING INTO THE NORTH MONDAY NIGHT AS PER GFS AND THEN SAGGING SOUTH OVER THE REGION TUESDAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT AND WEDNESDAY AS THE SFC HIGH BUILDS INTO THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CDT WEDNESDAY FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. && TDH
Hazardous weather outlook, May 27, 4:11 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CDT TUE MAY 27 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281230- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 411 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES AND FROST ARE LIKELY ACROSS NORTHERN WISCONSIN TONIGHT. FROST IS LIKELY...AND FREEZING TEMPERATURES ARE POSSIBLE...ACROSS MOST OF THE REST OF THE AREA. THE RISK OF A FROST/FREEZE WILL BE LOWER ALONG THE SHORES OF THE LAKE AND BAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES RETURN LATE THURSDAY NIGHT INTO FRIDAY IN ADVANCE OF A NORTHWARD MOVING WARM FRONT. THUNDERSTORMS CHANCES THEN CONTINUE THROUGH SATURDAY AS AN AREA OF LOW PRESSURE AND COLD FRONT MOVE THROUGH THE REGION. IT APPEARS THAT THERE WILL BE ENOUGH INSTABILITY AND WIND SHEAR ALOFT TO BRING A THREAT OF SEVERE THUNDERSTORMS TO MOST OF NORTHEAST WISCONSIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-281230- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 411 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL GRADUALLY SUBSIDE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. JS/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:27 AM CDT | Freeze Watch | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 12 hr |
Nearby
Freeze Warnings in Wisconsin, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.